I had a phone call from my doctor yesterday.
A phone call from the doctor is a bit like seeing two policemen on your doorstep, or getting a telegram [though that doesn’t happen much these days]. All sorts of thoughts flash through your mind.
Had I forgotten to pay a bill?
Did he finally get the results of the blood test he took five years ago?
Was I to be nominated for ‘Hypochondriac of the Year”?
Had I run over his dog again?
So I called down to the surgery.
Doc and I get on very well. We have the same warped sense of humour. He can even accurately predict which of my bits is likely to fall off next. I’d go for a pint with him, but it’s hard to be chatty with a bloke who has had his finger up your arse [unless you are homosexual, which I’m not].
“What’s up, Doc” says I in my best Bugs Bunny style.
“I’m concerned.” says he “I think it is time we changed your medication. I’m worried about some side-effects”
“Oh?” says I, not knowing what else to say.
“I was up by the lakes over the weekend and I saw you taking pot shots at the tourists again.”
“Ah!” says I “You think maybe my medication isn’t calming me enough? Should I be on something stronger?”
“No. It’s not that. I couldn’t help but notice that you missed a couple of times, which isn’t like you. I think the medication might be making your hands shake a bit.”
I was very relieved. I thought he was going to tell me that the tablets might turn my pee green or something nasty like that.
So he has put me on a different lot. He says it will take a few weeks to completely remove that twitch in the hand.
Just in time for the height of the tourist season.
I told you he’s a nice bloke.